Alert archive / Arizona / Red Flag Warnings in 2024

Red Flag Warning 1, NWS Las Vegas, NV

June 14, 2024Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 14, 2024, 12:22 PM MST for Mohave County, Arizona. It took effect at Jun 16, 2024, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2024, 12:22 PM MST (19:22 UTC)
In effect from
Jun 16, 2024, 11:00 AM MST
Expired
Jun 16, 2024, 8:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2024-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2024-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4326 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WWUS85 KVEF 141922
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1222 PM PDT Fri Jun 14 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley expected on Sunday as a result of single-digit 
relative humidities in the afternoons, poor overnight recoveries, 
and gusty southwest winds.

AZZ101-102-151200-
/O.NEW.KVEF.FW.W.0001.240616T1800Z-240617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
1222 PM MST Fri Jun 14 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Sunday. 

* AFFECTED AREA...In AZZ101...Fire weather zone 101. In AZZ102...
  Fire weather zone 102. 

* TIMING...Sunday late-morning through Sunday evening.

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.
 
* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
295 
WWUS85 KVEF 151212
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
512 AM PDT Sat Jun 15 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley expected on Sunday as a result of single-digit
relative humidities in the afternoons, poor overnight recoveries,
and gusty southwest winds.

AZZ101-102-152215-
/O.CON.KVEF.FW.W.0001.240616T1800Z-240617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
512 AM MST Sat Jun 15 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

* AFFECTED AREA...In AZZ101...Fire weather zone 101. In AZZ102...
  Fire weather zone 102. 

* TIMING...Sunday late-morning through Sunday evening.

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.

* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
127 
WWUS85 KVEF 152202
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
302 PM PDT Sat Jun 15 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley expected on Sunday as a result of single-digit
relative humidities in the afternoons, poor overnight recoveries,
and gusty southwest winds.

AZZ101-102-161200-
/O.CON.KVEF.FW.W.0001.240616T1800Z-240617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
302 PM MST Sat Jun 15 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

* AFFECTED AREA...In AZZ101...Fire weather zone 101. In AZZ102...
  Fire weather zone 102. 

* TIMING...Sunday late-morning through Sunday evening.

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.

* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
687 
WWUS85 KVEF 160918
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
218 AM PDT Sun Jun 16 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley are expected today and Monday due to the combination
of single-digit afternoon relative humidity, poor overnight RH 
recovery, and gusty southwest winds.

AZZ101-102-162200-
/O.NEW.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/
/O.CON.KVEF.FW.W.0001.240616T1800Z-240617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
218 AM MST Sun Jun 16 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR
MOHAVE COUNTY... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR 
STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Monday. 

* AFFECTED AREA...In northwest Arizona...Fire weather zones 101
  and 102. 

* TIMING...11 AM to 8 PM Sunday and 11 AM to 8 PM Monday.

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.

* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
688 
WWUS85 KVEF 161944
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1244 PM PDT Sun Jun 16 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley are expected the rest of today and again on Monday 
due to the combination of single-digit afternoon relative 
humidity, poor overnight RH recovery, and gusty southwest winds.

AZZ101-102-170300-
/O.CON.KVEF.FW.W.0001.000000T0000Z-240617T0300Z/
/O.CON.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
1244 PM MST Sun Jun 16 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY...

...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY 
FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY...

* AFFECTED AREA...In northwest Arizona...Fire weather zones 101 
  and 102. 

* TIMING...until 8 PM today. After a brief periods of light winds
  which will bring decreased fire danger overnight, a Red Flag
  Warning is in also effect for 11 AM to 8 PM Monday.

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.

* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
321 
WWUS85 KVEF 170258
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
758 PM PDT Sun Jun 16 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley are expected the rest of today and again on Monday
due to the combination of single-digit afternoon relative
humidity, poor overnight RH recovery, and gusty southwest winds.

AZZ101-102-171200-
/O.EXP.KVEF.FW.W.0001.000000T0000Z-240617T0300Z/
/O.CON.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
758 PM MST Sun Jun 16 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY...

* AFFECTED AREA...In northwest Arizona...Fire weather zones 101 
  and 102. 

* TIMING...until 8 PM today. A Red Flag Warning is in also effect
  for 11 AM to 8 PM Monday.

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.

* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 14, 11:59 AM MST, 23 minutes earlier.

Area forecast discussion, Jun 14, 11:59 AM MST, 23 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1159 AM PDT Fri Jun 14 2024

.SYNOPSIS...Short duration ridging will bring increasing
temperatures to the area Friday and Saturday followed by broad
troughing and cooler conditions Sunday through the middle of next
week. Breezy to windy conditions will settle in over the area this
weekend into early next week.
&&

.UPDATE...Temperatures will increase to around 10 degrees above
seasonal averages this afternoon across the forecast area.
Otherwise, expect clear skies and light afternoon breezes. No
changes made to the forecast this morning, as it looks to be in good
shape.
&&

.PREVIOUS DISCUSSION...128 AM PDT Fri Jun 14 2024/

.SHORT TERM...Friday through Sunday.

Shortwave energy associated with an expansive low pressure system
over the Gulf of Alaska will continue to nudge a weak low
pressure system over the Desert Southwest to the east today.
Shortwave ridging behind it will allow for slight temperature
recovery across our area. Winds will be generally light everywhere
except in our far western areas where enhanced winds are forecast
in response to an approaching shortwave. Currently, not looking at
any significant winds on Friday. High temperatures will be a
couple of degrees warmer under mostly clear skies.

Saturday continues to look like the hottest, windiest day. High
temperatures will be near 10 degrees above normal with breezy-
windy conditions across the region. Not seeing any need for wind
headlines with winds forecast to be sub-advisory. Widespread
moderate Heat Risk is forecast with local areas of major Heat
Risk. The localized nature and short duration of this heat event
does not justify issuing any heat-related products although it
will be very hot. Anyone planning outdoor activities on Saturday
should keep this in mind and be prepared to protect themselves
from the heat.

The final day of the weekend will bring relief from the hottest
conditions. Widespread minor Heat Risk is forecast with the
exception of the lowest elevation areas including Death Valley
National Park and locations within the Colorado River Valley where
moderate Heat Risk is expected. Temperatures are forecast to be
5-7 degrees cooler then Saturday with windy conditions across much
of the region. Winds are forecast to be near advisory level but
overall sub-advisory.

A fire weather note: surface conditions will remain very dry and
these dry conditions combined with strong gusts over the weekend
into early next week will lead to enhanced fire concerns. Even
though significant fire potential is low to moderate across our
area of responsibility, Stage 1 fire restrictions are in place for
various locations including the Spring Mountains and Lake Mead
National Recreation Area.

.LONG TERM...Monday through Thursday

Ensemble solutions remain in good agreement leading to higher than
average confidence in the Monday through Thursday forecast.

Anomalously deep trough for mid-June will situated across the
Intermountain West and northern Rockies Monday. The trough will
remain progressive with all the dynamics continuing east into the
northern plain states Tuesday. Main impact for our region will be
the continuation of the gusty south to southwest winds into
Monday. Less wind will be seen Tuesday through Thursday. What many
folks will be enjoying is the brief break in the hot temperatures
Monday through Wednesday. Tuesday will be the 'coolest' day with
highs in the double digits at most locations, the exception will
still be Death Valley NP and the lower Colorado River Valley where
highs will range between 100-105 degrees. Temperatures quickly
start too warm on Thursday as trough starts to weaken its grip on
the region.
&&

.AVIATION...For Harry Reid...Variable winds less than 5 knots can
be expected this morning then light east-southeast components 5-7
knots are likely 20Z-01Z. West-southwest winds around 8-10 knots
will develop by 01Z and persist overnight. No significant cloud
cover is forecast through the TAF period.

For the rest of southern Nevada, northwest Arizona and southeast
California...Winds less than 10 knots following typical diurnal
patterns will occur at TAF sites around southern Nevada and the
lower Colorado River Valley. Brief west winds gusting 20-25 knots
can be expected at KBIH late this afternoon and early evening. KDAG
will see west winds gusting 20-25 knots from 00Z through 12Z. VFR
conditions will prevail at all regional TAF sites through the period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Soulat (Varian)
SHORT TERM...Salmen
LONG TERM...Pierce
AVIATION...Adair

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jun 14, 9:39 AM MST, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
939 AM PDT Fri Jun 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     Tstm Wnd Dmg     2 NNW Lake Havasu City  34.51N 114.34W
06/13/2024                   Mohave             AZ   Public

            Several trees and large tree branches down
            across northern Lake Havasu City due to
            thunderstorm related wind gusts. Time
            estimated by radar.

&&

VARIAN

Nearby

Red Flag Warnings in Arizona, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.